Re methortrexate and emotions

I have been on methortrexateI for 7 weeks hit some stress and finding it hard to control my emotions the nurse says I need to avoid stress. That is very well but life happens. Has anyone else struggled with being over emotional on this drug. I had a flu jab this week and it seems harder than every to keep my emotions is check. Would be grateful for any help this is doing my marriage no good and I don't know where to go for help.

4 Replies

oldestnewest
  • I used to get very tearful, which was often at inappropriate moments and quite embarassing. I put it down to the steroids - but your post has just made me realise that the situation has got a lot better recently. This could be because I am not at work - and therefore the stress is minimised...?

    7 weeks is not long to be on MTX, maybe your body will settle down in a while?

    I know the drug is supposedly the 'gold standard' - but my view is that it is quite an unpleasant drug, which can have horrid side effects for some people. It's also very cheap when you only take it once a week and I suspect this is why so many people are pushed to keep taking it even when it doesn't suit them.

    I suggest you give it 6 months and see how it goes. If you are still finding life difficult, push for a change, but don't just stop taking it without an alternative plan with your rheumatologist.

  • hi snap im very tearful and thats not like me at all can be embarressing 2 , so i dont go out im like a hermit but ive been on metho for 3 years in november and yes there are side effects but sit down weight up the good and the bad < does it give u a better quality of life and so on, i m a single mum with a 15 year old son of the autistic spectrum unfortunatly i do warn him if im having a really bad mood but i dont know why i get like this and nobody seems to want to answer when u ask, id advise u to research ur med thats wot i do as i was put back on steriod 3 weeks ago but the first 8 i took i couldnt even tell u who i was it mad me sooo bad i didnt take anymore the drs say steriods dont mix with ALL my meds good luck and sendig spoons to u witch2

  • Thanks for the responses I phoned nhs direct and had a helpful nurse and on call gp who feel the degree of stress has not helped me because I am on this drug. They have backed up the fact it is a strong drug with side effects and need to take care. Will give the specialist nurse a ring. I agree I need to persevere with it I hope I have support from the family now

  • Hi Witch2,

    As above, the drug is heavy weight and doesn't suit everyone. I have had stress explained to me by my doctor as follows. It makes sense and also illustrates why only a small amount of extra stress can send us loopies over the edge!

    She said that if you imagine your stress limits as a bucket, then imagine that the pain you are in, or the sickness or the fatigue etc is water going into the bucket. Each symptom adds to the bucket, then you add the emotional stress that being ill and feeling down on your useless badly behaved body to the bucket. Then add, normal every day stress, and as you can imagine, there isn't much room left for any extra unexpected stress.

    So hopefully, as your symptoms improve from taking the Methotrexate and other drugs, so your stress bucket will be less filled and give you more space to cope with your emotional stresses. I was told that stress is stress regardless of wether it is emotional or physical. The body doesn't differentiate.

    So don't be too hard on yourself, The better you get, the better you will be able to cope with life's little hiccups.

    I hope this helps. In sympathy and understanding. Take care of yourself.

You may also like...